MAUDE Adverse Event Report: BIOMERIEUX SA VIDAS® VARICELLA-ZOSTER IGG

BIOMERIEUX SA VIDAS® VARICELLA-ZOSTER IGG
Catalog Number 30217
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, a customer from france notified biomérieux of obtaining negative result when testing patient sample with vidas varicel.Zoster igg 60 t (ref.30217, batch number: 1009987800, expiry date: 21-jan-2024) compared to another method.The customer performed test on one (1) patient sample, he obtained the following results: patient test on (b)(6) 2023 : 0.46 tv (negative result).He compared with another method (test on liaison diasorin) : 212 mui/ml.Neg < 50 mui/ml.Equiv 50 - 100 mui/ml.Traces 101 - 150 mui/ml.Pos > 150 mui/ml.Calibration was done 06-oct-2023 and was valid.S1 : 670/672 rfv [481-894] rfv.C1 : 1469 rfv -> 2.18 vt [1.92-2.78] tv.C2 : 0 <0.59 tv.At the time of this assessment, the customer did not provide information regarding clinical context, delay result or any indication of patient impact.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
Corrected inadvertent section b1 selection of "adverse event" to the correct selection of "product problem".
 
Additional Manufacturer Narrative
1) context of the complaint a french customer complained about a negative result (0.46 tv) observed when testing a patient¿s sample on vidas® varicella-zoster igg ref.30217 lot 1009987800 compared to the positive result observed using a competitor method.2) customers material no patient¿s sample available 3) investigation outcomes 3-1) complaint analysis the complaint analysis did not reveal this issue as a systemic quality issue.3-2) analysis and tests conducted by complaints laboratory control chart analysis this analysis was carried out: on four (4) internal samples (3 positive samples and a negative one) with a respective target at 0.42 / 1.14 / 1.31 and 2.05 tv.On seven (7) lots of vidas varicella-zoster igg (vzv) ref.30217 including the lot 1009987800 used by the customer.The analysis of the control charts showed that all results were within specifications and the lot mentioned above is in the trend compared to the other lots.As the customer¿s lot was expired at the date of the investigation, it was not possible to perform any test on the retain kit of varicella-zoster igg lot 1009987800.The complaints laboratory subscribes to external quality assessment programs and tests different quality control samples from uk neqas organization such as an ordinary laboratory.During 2023, the complaints laboratory participated in 2 challenges from immunity screen program and tested 12 quality control samples including 8 positive samples.All the results complied to expectations.According to uk neqas report, all the vidas® users reported results complying with expected interpretation for all these samples.Moreover, the number of participants using vidas varicella-zoster igg method is between 68 and 72 depending on the challenge, this is in favor between lot distribution.Without any patient¿s sample available and clinical history context, further investigation could not be pursued to explain the discrepancy observed by this customer.4) conclusion because the customer¿s lot was expired at the date of the investigation, it was not possible to perform any test on the retain kit of varicella-zoster igg lot 1009987800.However, based on the analysis of data history and analysis of quality control samples, there is no reconsideration of performances for varicella-zoster igg (vzv) ref.30217 lot 1009987800.

Brand Name
VIDAS® VARICELLA-ZOSTER IGG
Common Device Name
VIDAS® VARICELLA-ZOSTER IGG
Manufacturer (Section D)
BIOMERIEUX SA
376 chemin de l'orme
marcy l'etoile 69280
FR  69280
Manufacturer (Section G)
BIOMERIEUX SA
376 chemin de l'orme
marcy l'etoile 69280
FR   69280
Manufacturer Contact
romain marti
5 rue des acqueducs
craponne 69290
FR   69290
MDR Report Key18344161
Report Number8020790-2023-00050
Device Sequence Number6268934
Product Code LFY
UDI-Device Identifier03573026064518
UDI-Public03573026064518
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K923122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2024
Device Catalogue Number30217
Device Lot Number1009987800
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/07/2023
02/07/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date12/19/2023
02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown